MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-16
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the deployment shape of the tip end of the stent in the body was abnormal, unable to be opened, and was in the shape of a bell mouth.After being withdrawn from the body, it was found that the tip end of the stent was damaged and burrs appeared.After the stent was replaced, the implantation was smooth.No patient symptoms or further complications were reported as a result of this event.Dapt was administered.Angiographic result post procedure showed the blood flow was smooth and the stent adhered to the wall well.The pipeline was used for an indication that is not approved (off-label).The pipeline and any accessory devices were prepared as indicated in the ifu.  the patient was undergoing surgery for treatment of a saccular, unruptured aneurysm with a max diameter of 5mm and a 4mm neck diameter.Landing zone was 4.5mm distal and 5.2mm proximal.It was noted the patient's vessel tortuosity was normal.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received that the entire distal end of the stent was located in the straight section of the blood vessel.There were additional steps or other devices attempted to open the pipeline, such as, trying to retrieve the stent into the microcatheter and re-deploying it.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: product analysis of ped2-500-16, lotno:b597111.As found condition: the pipeline flex shield braid was returned inside of a biohazard bag and a shipping box.¿ visual inspection/damage location details: the distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal end of the braid were found fully opened and no damage.No bend was found on the pushwire.No defects were found with the tip coil, distal marker, re-sheathing marker, resheathing pad or with the proximal bumper.No other anomalies were observed.Conclusion: based on the returned device, the customer complaint was not confirmed as the distal, middle, and proximal of the braid were fully opened and no damage.The cause of failure to open could not be determined.Customer reported that vessel tortuosity was normal., ruling out vessel tortuosity as a potential cause.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
The pipeline was used for an indication that is approved (on-label).

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19086930
Report Number2029214-2024-00636
Device Sequence Number12538269
Product Code OUT
UDI-Device Identifier00763000284701
UDI-Public(01)00763000284701(17)260718(10)B597111
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2026
Device Model NumberPED2-500-16
Device Catalogue NumberPED2-500-16
Device Lot NumberB597111
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by ManufacturerNot provided
05/18/2024
10/16/2025
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date05/08/2024
06/14/2024
10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age36 YR
Patient SexUnknown